Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 14, NWS Hastings, NE

March 18, 20126 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Mar 18, 2012, 4:05 AM CDT for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Mar 18, 2012, 12:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 18, 2012, 12:00 PM CDT
Expired
Mar 19, 2012, 1:00 AM CDT
In force
13 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5073 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS73 KGID 180905
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
405 AM CDT SUN MAR 18 2012

...VERY WINDY WEATHER EXPECTED THIS AFTERNOON...

.A STRONG UPPER LEVEL STORM SYSTEM TRACKING ACROSS THE ROCKY
MOUNTAINS TODAY WILL RESULT IN A VERY TIGHT SURFACE PRESSURE
GRADIENT OVER THE CENTRAL PLAINS. CONSEQUENTLY...STRONG SOUTHERLY
WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY.

KSZ005-006-017>019-NEZ039-040-046-047-060>062-072>074-082>084-
182100-
/O.NEW.KGID.WI.Y.0014.120318T1700Z-120319T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-
HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
405 AM CDT SUN MAR 18 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING...THE STRONGEST WIND CAN BE EXPECTED DURING THE AFTERNOON
  HOURS ESPECIALLY BY MID TO LATE AFTERNOON. THE WIND WILL REMAIN
  GUSTY THROUGH THE EVENING BUT MOST AREAS SHOULD SEE A GENERAL
  DECREASING TREND AFTER SUNSET.

* WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED
  FOR STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
4 follow-up statements
637 
WWUS73 KGID 181959
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
259 PM CDT SUN MAR 18 2012

...VERY WINDY WEATHER EXPECTED THIS AFTERNOON...

.A STRONG UPPER LEVEL STORM SYSTEM TRACKING ACROSS THE ROCKY
MOUNTAINS TODAY WILL RESULT IN A VERY TIGHT SURFACE PRESSURE
GRADIENT OVER THE CENTRAL PLAINS. CONSEQUENTLY...STRONG SOUTHERLY
WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY.

KSZ005-006-017>019-NEZ039-040-046-047-060>062-072>074-082>084-
190200-
/O.CON.KGID.WI.Y.0014.000000T0000Z-120319T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-
HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
259 PM CDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...THE STRONGEST WIND CAN BE EXPECTED DURING THE 
  AFTERNOON HOURS ESPECIALLY BY MID TO LATE AFTERNOON. THE WIND 
  WILL REMAIN GUSTY THROUGH THE EVENING BUT MOST AREAS SHOULD 
  SEE A GENERAL DECREASING TREND AFTER SUNSET. 

* WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
118 
WWUS73 KGID 182042
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
342 PM CDT SUN MAR 18 2012

...VERY WINDY WEATHER IS EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING HOURS...

.A STRONG UPPER LEVEL LOW PRESSURE STORM SYSTEM TRACKING ACROSS
THE ROCKY MOUNTAINS CONTINUES TO MAINTAIN A VERY TIGHT PRESSURE
GRADIENT ACROSS THE REGION. CONSEQUENTLY...STRONG SOUTHERLY
WINDS ARE EXPECTED TO CONTINUE ACROSS THE LOCAL AREA THROUGH AT
LEAST THE EARLY EVENING HOURS.

KSZ007-NEZ041-048-049-063-064-075>077-085>087-190200-
/O.EXA.KGID.WI.Y.0014.000000T0000Z-120319T0200Z/
JEWELL-NANCE-MERRICK-POLK-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...FULLERTON...CENTRAL CITY...
OSCEOLA...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...
RED CLOUD...SUPERIOR...NELSON...HEBRON
342 PM CDT SUN MAR 18 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...STRONG SOUTHERLY WINDS ARE EXPECTED TO PEAK DURING THE
  LATE AFTERNOON HOURS. WINDS WILL THEN REMAIN GUSTY THROUGH THE
  EVENING...BUT MOST AREAS SHOULD SEE A GENERAL DECREASING TREND
  AFTER SUNSET.

* WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-006-017>019-NEZ039-040-046-047-060>062-072>074-082>084-
190200-
/O.CON.KGID.WI.Y.0014.000000T0000Z-120319T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-
HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
342 PM CDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...STRONG SOUTHERLY WINDS ARE EXPECTED TO PEAK DURING THE
  LATE AFTERNOON HOURS. WINDS WILL THEN REMAIN GUSTY THROUGH THE
  EVENING...BUT MOST AREAS SHOULD SEE A GENERAL DECREASING TREND
  AFTER SUNSET.

* WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI
765 
WWUS73 KGID 190158
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT SUN MAR 18 2012

...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE LOCAL
AREA THROUGH AT LEAST 1 AM CDT MONDAY MORNING...

.A STRONG UPPER LEVEL LOW PRESSURE STORM SYSTEM TRACKING ACROSS
THE ROCKY MOUNTAINS CONTINUES TO MAINTAIN A VERY TIGHT PRESSURE
GRADIENT ACROSS THE REGION. CONSEQUENTLY...STRONG SOUTHERLY WINDS
ARE EXPECTED TO CONTINUE ACROSS THE LOCAL AREA INTO THE OVERNIGHT
HOURS TONIGHT.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
190600-
/O.EXT.KGID.WI.Y.0014.000000T0000Z-120319T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
858 PM CDT SUN MAR 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS...SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH ARE EXPECTED.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI
120 
WWUS73 KGID 190553
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT MON MAR 19 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
190700-
/O.EXP.KGID.WI.Y.0014.000000T0000Z-120319T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1253 AM CDT MON MAR 19 2012

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

SOUTHERLY WINDS WILL REMAIN GUSTY THROUGH THE OVERNIGHT
HOURS...WITH SUSTAINED SPEEDS GENERALLY BETWEEN 20 TO 25 MPH AND
GUSTS UP TO 30 TO 40 MPH...BUT ARE EXPECTED TO REMAIN BELOW
CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:18 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 18, 12:18 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1218 AM CDT SUN MAR 18 2012

.AVIATION...06Z TAF. PRIMARY FORECAST CONCERNS FOR THIS TAF PERIOD
LIE WITH CLOUD COVER EARLY ON AND WINDS. RECENT SATELLITE TRENDS
ALREADY SHOWING LOW LEVEL STRATUS STARTING TO DEVELOP/MOVE INTO
THE TERMINAL AREA...A TREND THAT IS EXPECTED TO CONTINUE THROUGH
THE REMAINDER OF THE OVERNIGHT HOURS. MVFR CEILINGS ARE EXPECTED
TO DEVELOP AS THE STRATUS EXPANDS...BUT AS FAR AS VISIBILITIES
GO...WILL KEEP THEM VFR WITH WINDS EXPECTED TO REMAIN GUSTY. WINDS
WILL REMAIN SOUTHERLY THROUGH THE ENTIRE TAF PERIOD...WITH SPEEDS
REMAINING STEADY THIS MORNING...BUT EXPECTED TO INCREASE TO
SUSTAINED SPEEDS AOA 30 MPH WITH GUSTS NEAR 40 TO 45 MPH. LOOKING
AT PRECIPITATION CHANCES...BEST CHANCES LOOK TO REMAIN JUST
OUTSIDE THIS TAF PERIOD...BUT DID INSERT A CB MENTION AT 03Z.

&&

PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAR 17 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY.

UPPER LEVEL ANALYSIS INDICATES A RIDGE AXIS ACROSS THE OHIO RIVER
VALLEY AND A DEEPENING TROUGH ALONG THE WEST COAST. THE CORE OF THE
JET STREAM APPEARS TO BE STRONGEST ALONG THE WESTERN PORTION OF THE
TROUGH WITH A WEAKER CORE ALONG THE EAST PORTION. IN THE MID
LEVEL...MOISTURE CONTINUED TO SURGE NORTH FROM THE GULF OF MEXICO
INTO KANSAS...EASTERN NEBRASKA...AND IOWA. AT THE SURFACE...HIGH
PRESSURE DOMINATED MUCH OF THE EAST COAST...WHILE LOW PRESSURE
REMAINED OVER THE ROCKIES.

WITH LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES...AND SUCH
MOISTURE IN THE EASTERN PORTION OF THE PLAINS...STRATUS AND FOG
FORMATION COULD CERTAINLY BE POSSIBLE AGAIN TONIGHT INTO TOMORROW
MORNING. MODEL TIME HEIGHTS CONTINUE TO SUGGEST LOWERED
CEILINGS...WHILE GUIDANCE SUGGESTS REDUCED VISIBILITIES. DECIDED TO
CONTINUE PATCHY FOG IN THE FORECAST...ESPECIALLY SINCE THE LAST FEW
DAYS HAVE PROVEN TO BE FAIRLY SATURATED. GOING AGAINST FOG
FORMATION...THE LOW PRESSURE SYSTEM IS SLIGHTLY CLOSER TONIGHT THAN
PREVIOUS NIGHTS...INCREASING A TIGHTER PRESSURE GRADIENT ACROSS THE
PLAINS. SOUTH WINDS WILL LIKELY BE SUSTAINED AROUND 15 KTS THROUGH
THE OVERNIGHT HOURS WHICH IS NOT FAVORABLE FOR FOG FORMATION.

BOUNDARY LAYER MIXING DURING THE DAY ON SUNDAY WILL ALLOW STRONGER
850 WINDS TO TRAVEL DOWN TO THE SURFACE WITH THE STRONGEST OF THESE
WINDS SHIFTS ACROSS THE WESTERN PORTION OF THE CWA...MAINLY WEST OF
HIGHWAY 281. MODELS DIFFER SLIGHTLY ON JUST HOW STRONG WINDS WILL
BE. THE NAM REMAINS JUST UNDER WIND ADVISORY CRITERIA...WHILE THE
GFS IS SEVERAL KNOTS STRONGER. HITTING WIND ADVISORY CRITERIA IS
DEFINITELY MARGINAL AND POSSIBLE...BUT DECIDED TO OPT OUT OF ISSUING
A HEADLINE FOR THE SAKE OF COLLABORATION. HOWEVER...ANY SLIGHT
INCREASE IN MODEL WINDS WILL LIKELY WARRANT AN ADVISORY...ESPECIALLY
IN THE WESTERN HALF OF THE FORECAST AREA.

SUCH MIXING DURING THE DAY ON SUNDAY...WILL ALLOW THE DRYLINE TO MIX
EAST. STRONG UNCERTAINTY EXISTS AMONG THE MODELS JUST HOW FAR EAST
THE DRY LINE MIXES. THE EC KEEPS RELATIVELY MOIST AIR ACROSS THE
FORECAST AREA WITH DEWPOINTS RANGING FROM 40 TO 55 DEGREES.
THUS...IT SEEMS THE EC KEEPS THE DRY LINE FARTHER WEST. THE GFS HAS
A MUCH STRONGER GRADIENT OVER THE CWA...WITH A DEWPOINT GRADIENT
RANGING FROM 20 DEGREES IN THE WEST TO 60 DEGREES IN THE
EAST...THUS...SHIFTING THE DRY LINE FARTHER EAST. AT THE
MOMENT...THOUGHTS ARE THAT THE DEWPOINT GRADIENT WILL BE FAIRLY
TIGHT...BUT PLACEMENT WILL BE AN ISSUE. DECIDED TO GO WITH A NAM
SOLUTION WHICH REMAINS A COMPROMISE OF THE EC AND GFS
SOLUTION...PLACING THE 40 DEGREE DEWPOINT LINE ALONG THE WESTERN
FRINGE OF THE CWA. THAT BEING SAID...HOW FAR THE DRY LINE MIXES EAST
WILL PLAY A MAJOR ROLE INTO FIRE WEATHER FOR SUNDAY. USING THE NAM
SOLUTION ONLY LOWERS RELATIVE HUMIDITY VALUES TO NEAR 20 PERCENT
ACROSS FAR WESTERN DAWSON FOR ONE HOUR. HOWEVER...ANY SHIFT EAST
COULD DECREASE RELATIVE HUMIDITY VALUES CONSIDERABLY AND WITH STRONG
WINDS ALREADY IN PLACE...A RED FLAG WARNING MAY BE NEEDED ACROSS THE
WESTERN MOST COUNTIES IN THE CWA.

LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. MAIN FORECAST CONCERNS
WILL BE CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT
AND SHOWERS WEDNESDAY NIGHT AND THURSDAY...AND TEMPERATURES.

AN UPPER LEVEL LOW IN THE WESTERN CONUS WILL HAVE AN AFFECT ON THE
WEATHER ON AND OFF THROUGH MOST OF THE PERIOD. THE UPPER LOW MOVES
INTO THE SOUTHERN PLAINS SUNDAY NIGHT THROUGH TUESDAY NIGHT...THEN
TURNS TO THE NORTH/NORTHEAST. SUNDAY NIGHT THE UPPER LOW SITS IN THE
WESTERN CONUS AND AN UPPER LEVEL WAVE MOVES INTO THE AREA. THERE IS
A SURFACE TROUGH TO THE WEST AND WINDS WILL CONTINUE FROM THE SOUTH.
EXPECT THUNDERSTORMS TO SPREAD INTO THE AREA DURING THE NIGHT AS THE
UPPER WAVE MOVES IN. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ON
MONDAY AS A STRONGER WAVE AFFECTS THE AREA. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE IN THE EAST WHERE THERE IS MORE MOISTURE
ACROSS THE AREA. THUNDERSTORMS WILL CONTINUE INTO THE NIGHT TIME
HOURS BUT SHOULD COME TO AN END BY MORNING. WITH MORE CLOUDS AND
COOLER TEMPERATURES ALOFT...TEMPERATURES SHOULD BE COOLER...BUT
STILL WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR.

TUESDAY THROUGH WEDNESDAY THE UPPER LOW SPINS THROUGH THE SOUTHERN
PLAINS. DRY WEATHER IS EXPECTED AND TEMPERATURES WILL REMAIN
COOLER...BUT STILL ABOVE NORMAL.

AS THE UPPER LOW STARTS TO MOVE TO THE NORTHEAST WEDNESDAY NIGHT AND
THURSDAY THERE WILL BE A CHANCE FOR SHOWERS IN THE FAR SOUTHERN PART
OF THE FORECAST AREA. BY THURSDAY NIGHT THE LOW MOVES OFF TO THE
EAST AND PRECIPITATION COMES TO AN END. TEMPERATURES WILL WARM A
LITTLE BIT LATE IN THE WEEK WITH SOME WARM ADVECTION AND A LITTLE
MORE SUNSHINE BEHIND THE UPPER LOW.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 17, 9:15 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT SAT MAR 17 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
190215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
915 PM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLY ACROSS THE ENTIRE OUTLOOK AREA
SUNDAY EVENING THROUGH THE PRE-DAWN HOURS TUESDAY. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE...WITH THE PRIMARY CONCERNS
EXPECTED TO BE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS.

IN ADDITION...STRONG SOUTH WINDS ARE FORECAST FOR BOTH SUNDAY AND
MONDAY...WITH SUSTAINED WIND SPEEDS EXPECTED TO APPROACH 30 MPH...
AND GUSTS EXPECTED TO APPROACH 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

Nearby

Wind Advisories in Nebraska, 2012Wind Advisories in Kansas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.